SN instructed patient / caregiver regarding medication Levaquin. SN taught patient / caregiver that levaquin is an antibiotic and that it is used to treat bacterial infections. SN explained to patient that taking levaquin can make the skin more sensitive to sunlight and also may cause swelling or tearing of a tendon. SN explained to patient / caregiver that the side effects of this medication includes headache, nausea, constipation, diarrhea, difficulty sleeping, dry mouth and ear problems. SN instructed patient to notify physician ( MD ) if experiencing persistence or worsening of side effects.
Instructed in new medication Levaquin to manage infection. In addition, warned of possible S/E such as headache, insomnia, dizziness, encephalopathy, chest pain, palpitations, vasodilation, nausea, diarrhea, vomiting, abdominal pain, dyspepsia, flatulence, vaginitis, eosinophilia, hypoglycemia, back pain, tendon rupture, rash, pruritus, hypersensitivity reactions, etc. Instructed to take drug as prescribed, even if signs and symptoms disappear. Take drug with plenty of fluids and avoid antacids, sucralfate, and products containing iron or zinc for at least 2 hours before and after each dose. Avoid excessive sunlight, use sun block, and wear protective clothing when outdoors. Stop drug usage and notify prescriber if rash or other S/S of hypersensitivity develop. Notify prescriber if patient experiences pain or inflammation. Tendon rupture can occur with drug. Instructed to Diabetic patient to monitor glucose level and notify prescriber if a hypoglycemia reaction occurs. Notify prescriber if loose stools or diarrhea occurs.